Please use this identifier to cite or link to this item: http://hdl.handle.net/1822/27449

TitleA study of exponential-type tails applied to Birnbaum-Saunders models
Author(s)Ferreira, Marta Susana
KeywordsExponential-tail models
Extreme value theory
Penultimate approximation
Issue date2013
PublisherChilean Statistical Society
JournalChilean J. Statist.
Abstract(s)Birnbaum-Saunders distributions have increasingly been used in environmental sciences applications. A major concern is the adjustment of extreme quantiles. Environmental data have often tails in the Gumbel domain which corresponds to a null tail index and does not allow us to distinguish the different tail weights that might exist between distributions within this domain. Exponential-tail distributions form an important subgroup with the peculiarity of including a parameter that specifies the “penultimate” tail behavior. In particular, we analyze the penultimate tail behavior of Birnbaum- Saunders distributions. We find examples with“heavier” tails than the classical one that can better accommodate environmental data highly concentrated on the right tail. This is illustrated with an application.
TypeArticle
URIhttp://hdl.handle.net/1822/27449
ISSN0718-7912
0718-7920
Publisher versionhttp://chjs.soche.cl/papers/vol4n1_2013/ChJS-04-01-06.pdf
Peer-Reviewedyes
AccessOpen access
Appears in Collections:CMAT - Artigos em revistas com arbitragem / Papers in peer review journals

Files in This Item:
File Description SizeFormat 
chjs_07812.pdfDocumento principal125,23 kBAdobe PDFView/Open

Partilhe no FacebookPartilhe no TwitterPartilhe no DeliciousPartilhe no LinkedInPartilhe no DiggAdicionar ao Google BookmarksPartilhe no MySpacePartilhe no Orkut
Exporte no formato BibTex mendeley Exporte no formato Endnote Adicione ao seu ORCID